Alert archive / Mississippi / River Flood Advisories in 2013
River Flood Advisory 21, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Apr 20, 2013, 11:00 AM CDT for Tunica County, Mississippi; Lee County, Arkansas. It was in force for 56 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2013, 11:00 AM CDT (16:00 UTC)
- Expired
- Apr 22, 2013, 7:07 PM CDT
- In force
- 56 hr
- Issued by
- NWS Memphis, TN
Counties Lee County, AR, Tunica County, MS
The radar
The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
764 WGUS84 KMEG 201600 FLSMEG FLOOD ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 1100 AM CDT SAT APR 20 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A FLOOD ADVISORY FOR THE MISSISSIPPI RIVER... MISSISSIPPI RIVER AT MEMPHIS AFFECTING CRITTENDEN...DESOTO AND SHELBY COUNTIES MISSISSIPPI RIVER AT TUNICA RIVERPARK AFFECTING LEE AND TUNICA COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TONIGHT OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC035-MSC033-TNC157-211600- /O.NEW.KMEG.FL.Y.0020.130420T1600Z-130424T1900Z/ /MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1100 AM CDT SAT APR 20 2013 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD ADVISORY FOR THE MISSISSIPPI RIVER AT MEMPHIS * FROM SATURDAY APRIL 20 UNTIL WEDNESDAY APRIL 24. * AT 10 AM SATURDAY THE STAGE WAS 23.2 FEET. * FLOOD STAGE IS 34.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 32.5 FEET WEDNESDAY MAY 01. * AT 33.0 FEET...SETTLEMENT AT BLUE LAKE IS FLOODED. MOST ALL SECONDARY ROADS EAST OF THE ARKANSAS LEVEE ARE COVERED. $$ ARC077-MSC143-211600- /O.NEW.KMEG.FL.Y.0021.130420T1600Z-130424T1900Z/ /TRPM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1100 AM CDT SAT APR 20 2013 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD ADVISORY FOR THE MISSISSIPPI RIVER AT TUNICA RIVERPARK * FROM SATURDAY APRIL 20 UNTIL WEDNESDAY APRIL 24. * AT 09 AM SATURDAY THE STAGE WAS 34.6 FEET. * FLOOD STAGE IS 41.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 40.5 FEET THURSDAY APRIL 25. * AT 41.0 FEET...CASINOS ARE OPEN. TUNICA CUTOFF LAKE IS FLOODING CAMP LOTS AND RIVERSIDE DRIVE IN LAKEVIEW CAMP. MIDWAY ARKANSAS IS TOTALLY FLOODED. ROAD TO FARMSTEAD INSIDE THE LEVEE NEAR THE SOUTHEAST CORNER OF LEE COUNTY, AR IS FLOODED. WATER IS AGAINST THE TOE OF THE ARKANSAS LEVEE IN EXTREME SOUTHERN CRITTENDEN COUNTY IN PLACES AND MOST ALL THE WAY AROUND MIDWAY LAKE. $$
2 follow-up statements
430 WGUS84 KMEG 211607 FLSMEG FLOOD ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 1107 AM CDT SUN APR 21 2013 ...THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER... MISSISSIPPI RIVER AT MEMPHIS AFFECTING CRITTENDEN...DESOTO AND SHELBY COUNTIES ...THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER... MISSISSIPPI RIVER AT TUNICA RIVERPARK AFFECTING LEE AND TUNICA COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC035-MSC033-TNC157-221607- /O.EXT.KMEG.FL.Y.0020.000000T0000Z-130501T1900Z/ /MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1107 AM CDT SUN APR 21 2013 THE FLOOD ADVISORY IS EXTENDED FOR THE MISSISSIPPI RIVER AT MEMPHIS * UNTIL WEDNESDAY MAY 01. * AT 10 AM SUNDAY THE STAGE WAS 23.9 FEET. * FLOOD STAGE IS 34.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 32.5 FEET WEDNESDAY MAY 01. * AT 33.0 FEET...SETTLEMENT AT BLUE LAKE IS FLOODED. MOST ALL SECONDARY ROADS EAST OF THE ARKANSAS LEVEE ARE COVERED. $$ ARC077-MSC143-221607- /O.CON.KMEG.FL.Y.0021.000000T0000Z-130425T1600Z/ /TRPM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1107 AM CDT SUN APR 21 2013 THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER AT TUNICA RIVERPARK * UNTIL THURSDAY APRIL 25 WHEN A FLOOD WARNING MAY NEED TO BE ISSUED. * AT 10 AM SUNDAY THE STAGE WAS 35.3 FEET. * FLOOD STAGE IS 41.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 44.0 FEET WEDNESDAY MAY 01. * AT 44.0 FEET...CASIOS ARE OPEN. WATER IS SEEPING INTO PARKING LOT AT FITZ CASINO. BOAT RAMP AT CHARLIES' CAMP IS FLOODED. LOTS ARE BEGINNING TO GO UNDER WATER AT CHARLIES' CAMP AND NEL-WIN. RIVERBEND ROAD TO BORDEAUX POINT FROMCHARLIES' CAMP IS FLOODING. NORTHEAST EVACUATION ROAD TO HOUSE ON THE RIVERBANK SOUTHWEST OF MHOON LANDING IS FLOODED AT THE LOWEST SPOT. CAMP ON WEST SIDE OF MIDWAY LAKE IS TOTALLY COVERED. FARMSTEAD JUST SOUTH OF ARKANSAS COUNTY ROAD 533 IS FLOODING. $$
708 WGUS84 KMEG 230007 FLSMEG FLOOD ADVISORY...REISSUED NATIONAL WEATHER SERVICE MEMPHIS TN 707 PM CDT MON APR 22 2013 ...THE FLOOD ADVISORY IS CANCELLED FOR THE MISSISSIPPI RIVER DUE TO ISSUANCE OF FLOOD WARNING... MISSISSIPPI RIVER AT TUNICA RIVERPARK AFFECTING LEE AND TUNICA COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && ARC077-MSC143-221703- /O.CAN.KMEG.FL.Y.0021.000000T0000Z-130423T0012Z/ /TRPM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 707 PM CDT MON APR 22 2013 THE FLOOD ADVISORY IS CANCELLED FOR THE MISSISSIPPI RIVER AT TUNICA PARK AS A WARNING IS NOW IN EFFECT. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 20, 8:14 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 20, 8:14 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 814 AM CDT SAT APR 20 2013 .UPDATE... UPDATED FOR CANCELLING FROST ADVISORY. && .DISCUSSION... TEMPERATURES HAVE WARMED INTO THE 40S. THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED. A MILD SPRING DAY IS IN STORE FOR THE MIDSOUTH TODAY WITH A FEW HIGH CLOUDS PASSING THROUGH THIS AFTERNOON. JAB && .PREV DISCUSSION... /ISSUED 619 AM CDT SAT APR 20 2013/ DISCUSSION... /ISSUED 435 AM CDT SAT APR 20 2013/ CANADIAN SURFACE HIGH PRESSURE TO PREVAIL ACROSS THE MIDSOUTH TODAY...WITH BOUNTIFUL SUNSHINE RESULTING IN TEMPS WARMING A FAIR AMOUNT OVER FRIDAY/S HIGHS. HAVE TRIMMED THE SHORT TERM FROST ADVISORY BACK TO AREAS NEAR THE TN RIVER AND NORTHERN WEST TN... WHERE COOLEST TEMPS PREVAILED AND DEWPOINTS WERE CLOSER TO FREEZING. THE SURFACE HIGH WILL MOVE OFF TO THE THE EAST TONIGHT...WITH A GRADUAL TRANSITION TO LIGHT EASTERLY WINDS ON SUNDAY. LOW LEVEL MOISTURE RETURN BEGINS MONDAY AND STRENGTHENS TUESDAY...IN ADVANCE OF A TUESDAY NIGHT COLD FRONTAL PASSAGE. THIS FRONTAL PASSAGE WILL BRING THE NEXT APPRECIABLE CHANCE OF RAIN TO THE MIDSOUTH...WITH GFS AND NAM SOUNDINGS SHOWING THE TUESDAY AFTERNOON PERIOD PREDOMINATELY CAPPED. NEAR WET ADIABATIC LAPSE RATES AND MODEST INSTABILITY...AS DEPICTED BY GFS SOUNDINGS...SHOULD LIMIT TUESDAY NIGHT/S SEVERE WEATHER POTENTIAL. FAIR WEATHER SHOULD PREVAIL FOR THE LATTER HALF OF THE WORKWEEK. THEREAFTER... THE ECMWF AND GFS ARE IN RELATIVELY GOOD AGREEMENT IN BRINGING ANOTHER ROUND OF HEIGHT FALLS INTO THE MID AND UPPER MS RIVER VALLEY. RAIN RETURNS SATURDAY... ASSOCIATED WITH ANOTHER COLD FRONTAL PASSAGE. GFS MOS GUIDANCE APPEARS TOO WARM IN THE POST FRONTAL AIRMASS NEXT WEEKEND...AND HAVE UNDERCUT. PWB && .AVIATION... 12Z TAF SET VFR CONDITIONS EXPECTED OVER NEXT 24 HOURS. WINDS WILL GENERALLY BE LIGHT AND VARIABLE. KRM && .PRELIMINARY POINT TEMPS/POPS... MEM 67 46 71 50 / 0 0 0 0 MKL 64 39 69 46 / 0 0 0 0 JBR 64 45 67 47 / 0 0 0 0 TUP 67 41 70 47 / 0 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 20, 7:16 AM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 716 AM CDT SAT APR 20 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211430- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 716 AM CDT SAT APR 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 11:00 AM CDT | River Flood Advisory | MEG | DeSoto | 13 days |
Nearby
River Flood Advisories in Mississippi, 2013River Flood Advisories in Arkansas, 2013Every river flood advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.